MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15 MM); OCCLUSION BALLOON CATHETER
Model Number BC0415C-ID
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was received by the manufacturer for evaluation.The investigation of the device is underway.
 
Event or Problem Description
It was reported that the balloon did not correctly deflate during the procedure.The balloon was removed while mostly inflated.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
A kink was found under the hub after the strain relief was removed, which was causing slow deflation due to a compressed lumen.Once the hub was bypassed, the balloon was inflated and deflated normally.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X15 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key11389405
Report Number2032493-2021-00058
Device Sequence Number14484698
Product Code MJN
UDI-Device Identifier00842636020546
UDI-Public(01)00842636020546(11)180905(17)210831(10)18090554T
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberBC0415C-ID
Device Catalogue NumberBC0415C
Device Lot Number18090554T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR